MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR090502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, patient underwent treatment for a right common carotid artery utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device).It was reported that during a procedure, the viabahn® device would not deploy.Resistance was met immediately and the viabahn® device was flexing.A guidewire glidewire advantage®.035 and a cook brand 8fr sheath was used.The procedure was completed using another viabahn® device.There was no report of patient harm.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Conclusions: d15.Product investigation report conclusion: the reported inability to deploy and device ¿flexing,¿ or potential bowstringing, could not be independently confirmed following evaluation of the returned device.Engineering evaluation observed the deployment mechanism to be functional: deployment successfully continued at the knob.Bowstringing is a phenomenon that can be observed with insufficient guidewire support and/or inadequate surrounding anatomical support of vessel walls during deployment.Neither bowstringing nor deployment failure could be replicated within the laboratory environment.Procedural use and benchtop evaluation of the device can be impacted by different factors including but not limited zipper integrity, delivery system support or stiffness, or presence of dried fluid in/on the device.The cause for the reported complications could not be established with the available information, including evaluation of the returned device.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the reported inability to deploy and device ¿flexing,¿ or potential bowstringing, could not be independently confirmed following evaluation successfully inadequate replicated factors of the continued surrounding within including the but returned at the device.Knob.Anatomical laboratory support engineering bowstringing of environment.Vessel evaluation is observed the deployment mechanism to be functional: deployment a phenomenon that can be observed with insufficient guidewire support and/or walls procedural not limited zipper integrity, delivery use during deployment.Neither bowstringing nor deployment failure could be and benchtop evaluation of the device can be impacted by different system support or stiffness, or presence of dried fluid in/on the device.The cause for the reported complications could not be established with the available information, including evaluation of the returned device.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21183798
Report Number2017233-2025-05747
Device Sequence Number8527941
Product Code NIP
UDI-Device Identifier00733132645947
UDI-Public00733132645947
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR090502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/27/2025
02/19/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/07/2025
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown